Arkansas, 2024

Flood in Arkansas, November 4 to 5, 2024

November 4 to 5, 2024 · NWS LZK · 1 event in 1 county or zone

Heavy rains led to flooding on the Spring River in early November.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rains led to flooding on the Spring River in early November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 4, 11:26 AM CST, 29 minutes earlier.

Area forecast discussion, Nov 4, 11:26 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1126 AM CST Mon Nov 4 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday Night)
Issued at 247 AM CST Mon Nov 4 2024

An active forecast will be seen through the short term period...with
convection expected through much of the period. This  morning...sub-
SVR convection continues across WRN/NWRN sections of the CWA
along/south of a warm front lifting north into MO. Some of this
activity has occasionally become strong at times...mainly due to
some overlap in increased ML CAPE and bulk SHR.
However...instability does remain limited this morning. Even so...a
few strong/briefly SVR storms may still develop...with best
potential across WRN sections where that ML CAPE is best. Most of
this activity continues to lift north/NE over the same areas...with
some areas seeing heavy rainfall. Will keep the flood watch in place
for the same areas as additional convection is expected through this
morning...and later in the period.

Coverage of convection looks to decrease by this afternoon...but
more will develop west of AR...then move east this evening and
overnight as the shortwave to the west lifts NE. Additional heavy
rainfall will be expected...and in areas that are already seeing
heavy rainfall this morning. The Flood Watch will remain into at
least Tue morning as a result for current placement.

Some strong to SVR TSRA will remain possible this evening and into
the overnight hrs...with the highest threat across WRN/NWRN sections
of the state. This will again be the area of best overlap of
instability and SHR. As the expected line of convection moves
east...the instability will decrease with time...but a few strong
storms may continue into Tue morning over central maybe even ERN
sections.

By late Tue afternoon into Tue night...chances for convection will
be limited to ERN/SERN sections as the cold front moves SE into that
region of the state. There may also be a few strong TSRA here as
well...along with some locally heavy rainfall.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 247 AM CST Mon Nov 4 2024

An upper trough will extend into the Four Corners Region
Wednesday with an upper ridge over the southeast U.S. By late
Friday, the trough ejects out of the Desert Southwest into the
Plains. This upper low starts to move east Friday and into the
Plains Saturday. The closed upper low will move through the Plains
Saturday, and the Midwest Sunday.

High pressure will be over Arkansas Wednesday with a cold front just
east of the state and another one in the Plains. The front to the
east will stall and keep a chance of showers and thunderstorms over
the southeast Wednesday and Wednesday night. This front will
eventually move north into the state Saturday as a warm front. The
front in the Plains does not reach the state until late Saturday and
Sunday. As a result, rain chances will continue over much of the
area through the long term period. Rainfall amounts will be light
for the last part of the week and weekend. Above normal temperatures
continue through the long term period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1124 AM CST Mon Nov 4 2024

Have utilized latest CAM guidance to reflect timing of the next
round of convection to affect TAF sites. MVFR ceilings will
prevail during this period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     77  62  67  51 /  80  70 100  30
Camden AR         83  62  68  55 /  50  70  90  50
Harrison AR       72  56  65  45 / 100 100  60   0
Hot Springs AR    78  59  69  51 /  80  90  80  20
Little Rock   AR  80  63  69  55 /  80  80 100  40
Monticello AR     84  67  74  59 /  30  30  90  70
Mount Ida AR      78  56  70  47 /  90 100  80  20
Mountain Home AR  73  58  68  45 / 100 100  80  10
Newport AR        79  65  69  55 /  60  50 100  40
Pine Bluff AR     83  65  70  57 /  50  50 100  60
Russellville AR   78  58  69  49 /  90  90  80  10
Searcy AR         79  63  68  53 /  70  60 100  40
Stuttgart AR      81  66  70  58 /  50  40  90  60

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for ARZ004>006-014-015-031-039-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.

&&

SHORT TERM...55
LONG TERM....51
AVIATION...55
Hazardous weather outlook, Nov 4, 2:58 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
258 AM CST Mon Nov 4 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-051100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
258 AM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue through tonight as a
strong storm system moves into the region. A few strong to
briefly severe thunderstorms could be seen through this morning
and early afternoon...but there will be an enhances threat for
seeing severe weather later this afternoon and tonight.

Damaging winds and a few tornadoes are possible with the
strongest thunderstorms...with some storms also capable of large
hail. The best chances for seeing the most organized severe
weather will be across western into northwest sections of the
state late this afternoon into the early overnight hours.

As the activity moves southeast tonight into early Tuesday
morning...the chances for seeing severe weather will decrease.
Even so...a few strong to severe thunderstorms may remain
possible.

Heavy rainfall will remain a possibility through tonight as
well...with rainfall amounts of 2 to over 5 inches possible across
the northwest third of the state. Some flash flooding will be
possible as a result.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms will be moving southeast across central
to eastern sections of the state Tuesday. While the threat for
severe weather will be lower than on Monday...a few strong to
briefly severe thunderstorms may still be possible across
southeast Arkansas.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Nov 4, 7:36 AM CST, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
736 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     Flash Flood      Flippin                 36.28N 92.59W
11/04/2024                   Marion             AR   Emergency Mngr

            Several evuacuations made in trailer park
            due to flash flooding.

&&

55
Local storm report, Nov 4, 7:50 AM CST, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
750 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     Flash Flood      Jasper                  36.01N 93.19W
11/04/2024                   Newton             AR   Trained Spotter

            Flooding reported over highway 7.

&&

55
Local storm report, Nov 4, 7:56 AM CST, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
756 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Rain             Compton                 36.10N 93.30W
11/04/2024  M5.55 Inch       Newton             AR   CO-OP Observer

            24 hour report of rainfall.

&&

55
Local storm report, Nov 4, 8:09 AM CST, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
809 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Rain             1 NNE Crawford          36.19N 92.90W
11/04/2024  M7.95 Inch       Boone              AR   Cocorahs

            Cocorahs station AR-BN-21 Everton 2.1 N.
            24 hour report indicated.

&&

55
Local storm report, Nov 4, 8:41 AM CST, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
841 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Flash Flood      1 S Salem               36.36N 91.82W
11/04/2024                   Fulton             AR   Broadcast Media

            Water was covering highway 395. Report was
            replayed by KY3 Springfield.

&&

55
Local storm report, Nov 4, 10:08 AM CST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1008 AM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     Flash Flood      Viola                   36.40N 91.98W
11/04/2024                   Fulton             AR   Public

            Numerous roads reported to be flooded across
            the county.

&&

55

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Sharp

When
November 4, 11:55 AM CST to November 5, 10:00 PM CST
Where
Sharp County, 0.48 mi SSW of Hardy to 0.46 mi SSW of Hardy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.313, -91.483

The Spring River at Hardy entered minor flood stage in early November with a crest of 12.98 feet occurring on November 4 at 9:25 PM CST.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, November 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1224717.